MAUDE Adverse Event Report: BAUSCH + LOMB 25GA STELLARIS PC CUTTER; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-PO

BAUSCH + LOMB 25GA STELLARIS PC CUTTER; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-PO
Model Number BL5625S
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested, not yet received.The device history was reviewed and found to meet manufacturing specifications.The investigation is ongoing.
 
Event or Problem Description
The user facility reported that during a vitrector anterior capsulotomy, the vitrectomy cutter was not cutting, and it seemed to not be working correctly.The aspiration continued to work.The physician was not able to capture anything, including apparently normal lens capsule.The capsule had a dense central plaque which the surgeon wasn't able to capture or cut.After cutting the bag with mst scissors, the surgeon still was not able to capture any of the apparently normal peripheral capsule either.The surgeon then switched to a 23g vit cutter and removed the nucleus without any issues.There was no patient injury.
 
Additional Manufacturer Narrative
The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The investigation is ongoing.
 
Additional Manufacturer Narrative
One 25ga.Vit cutter was returned inside a biohazard bag.The original packaging was not returned.The tip protector was not returned.The needle was bent.The port window was in the opened position.There was fluid in the tubing.The back cap was correctly positioned with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle was bound up and did not move.It should be noted that a bent needle could contribute to poor cutter performance due to friction between the inner and out needle assemblies.There are two most probable root causes that may have contributed to this complaint.This is a known procedure complication since the physician stated that the capsule had a dense central plaque which they couldn't capture/cut.However, the less dense capsule was also not able to be captured.This is also a component issue due to the product evaluation that found the inner needle was bound up and unable to move.This investigation is completed.

Brand Name
25GA STELLARIS PC CUTTER
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-PO
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB INC.
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
amy frutiger
st. louis, MO 63122
6362263089
MDR Report Key22358588
Report Number0001920664-2025-00084
Device Sequence Number8706156
Product Code HQE
UDI-Device Identifier20841305109982
UDI-Public(01)20841305109982(17)270804
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K102222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBL5625S
Device Lot NumberX6721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/25/2025
10/28/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/21/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown